Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 5, NWS Midland/Odessa, TX

February 14, 20258 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Feb 14, 2025, 12:48 PM CST for 8 counties in Texas. It took effect at Feb 15, 2025, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 14, 2025, 12:48 PM CST (18:48 UTC)
In effect from
Feb 15, 2025, 10:00 AM CST
Expired
Feb 15, 2025, 6:00 PM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Brewster County, TX, Culberson County, TX, Jeff Davis County, TX, Loving County, TX, Pecos County, TX, Presidio County, TX, Reeves County, TX, Ward County, TX

The radar

The Midland/Odessa radar (KMAF), 179 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

137 
WWUS74 KMAF 141848
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1248 PM CST Fri Feb 14 2025

TXZ277-151000-
/O.EXB.KMAF.HW.W.0009.250215T1600Z-250216T0000Z/
Davis Mountains-
Including the cities of Fort Davis
1248 PM CST Fri Feb 14 2025

...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Davis Mountains.

* WHEN...From 10 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ027-TXZ270-271-151000-
/O.CON.KMAF.HW.W.0009.250214T1900Z-250216T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Pine Springs, Guadalupe Mountains
National Park, and Queen
1148 AM MST Fri Feb 14 2025 /1248 PM CST Fri Feb 14 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ 
SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected. 
  Winds will subside tonight before increasing again midday Saturday.

* WHERE...Guadalupe Mountains of west Texas and southeast New Mexico.

* WHEN...Until 5 PM MST /6 PM CST/ Saturday.

* IMPACTS...Gusty winds may blow around unsecured objects. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

TXZ059-067-075-272>276-278>280-151000-
/O.NEW.KMAF.WI.Y.0005.250215T1600Z-250216T0000Z/
Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern
Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster-Chisos Basin-
Including the cities of Panther Junction, Marfa, Van Horn,
Marathon, Fort Stockton, Mentone, Big Bend National Park, Alpine,
Chisos Basin, Monahans, and Pecos
1248 PM CST Fri Feb 14 2025

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CST SATURDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...From 10 AM to 6 PM CST Saturday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Secure loose objects that could be damaged or blown away by strong 
winds.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Sprang
3 follow-up statements
808 
WWUS74 KMAF 150750
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1250 AM MST Sat Feb 15 2025

NMZ027-TXZ270-271-151600-
/O.CON.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Queen,
and Pine Springs
1250 AM MST Sat Feb 15 2025 /150 AM CST Sat Feb 15 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ 
THIS AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 5 PM MST /6 PM CST/ this afternoon.

* IMPACTS...Gusty winds may blow around unsecured objects. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

TXZ277-151600-
/O.CON.KMAF.HW.W.0009.250215T1600Z-250216T0000Z/
Davis Mountains-
Including the cities of Fort Davis
150 AM CST Sat Feb 15 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 
PM CST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Davis Mountains.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution when driving as blowing dust may reduce visibility.

&&

$$

TXZ059-067-075-272>276-278>280-151600-
/O.CON.KMAF.WI.Y.0005.250215T1600Z-250216T0000Z/
Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern
Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster-Chisos Basin-
Including the cities of Mentone, Panther Junction, Chisos Basin,
Pecos, Big Bend National Park, Fort Stockton, Van Horn, Monahans,
Marathon, Marfa, and Alpine
150 AM CST Sat Feb 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM 
CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

93
754 
WWUS74 KMAF 151904
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1204 PM MST Sat Feb 15 2025

NMZ027-TXZ270-271-160000-
/O.CON.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains National Park, Pine
Springs, and Queen
1204 PM MST Sat Feb 15 2025 /104 PM CST Sat Feb 15 2025/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ 
THIS AFTERNOON...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...Until 5 PM MST /6 PM CST/ this afternoon.

* IMPACTS...Gusty winds may blow around unsecured objects. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

TXZ277-160000-
/O.CON.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/
Davis Mountains-
Including the cities of Fort Davis
104 PM CST Sat Feb 15 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Davis Mountains.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution when driving as blowing dust may reduce visibility.

&&

$$

TXZ059-067-075-272>276-278>280-160000-
/O.CON.KMAF.WI.Y.0005.000000T0000Z-250216T0000Z/
Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern
Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster-Chisos Basin-
Including the cities of Panther Junction, Mentone, Marfa,
Marathon, Monahans, Pecos, Van Horn, Fort Stockton, Alpine,
Chisos Basin, and Big Bend National Park
104 PM CST Sat Feb 15 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of southwest and western Texas.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Chehak
065 
WWUS74 KMAF 160009
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
509 PM MST Sat Feb 15 2025

NMZ027-TXZ270-271-277-160115-
/O.EXP.KMAF.HW.W.0009.000000T0000Z-250216T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-Davis Mountains-
Including the cities of Fort Davis, Guadalupe Mountains National
Park, Pine Springs, and Queen
509 PM MST Sat Feb 15 2025 /609 PM CST Sat Feb 15 2025/

...HIGH WIND WARNING HAS EXPIRED...

Wind speeds have diminished this evening therefore the threat has 
ended.

$$

TXZ059-067-075-272>276-278>280-160115-
/O.EXP.KMAF.WI.Y.0005.000000T0000Z-250216T0000Z/
Loving-Ward-Pecos-Van Horn and Highway 54 Corridor-Eastern
Culberson-Reeves County Plains-Chinati Mountains-Marfa Plateau-
Davis Mountains Foothills-Central Brewster-Chisos Basin-
Including the cities of Panther Junction, Mentone, Marfa,
Marathon, Monahans, Pecos, Van Horn, Fort Stockton, Alpine,
Chisos Basin, and Big Bend National Park
609 PM CST Sat Feb 15 2025

...WIND ADVISORY HAS EXPIRED...

Wind speeds have diminished this evening therefore the threat has 
ended.

$$

Chehak

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 11:26 AM CST, 1 hour 22 minutes earlier. Its key messages:

  • Updated at 1123 AM CST Fri Feb 14 2025
  • High winds are expected today and Saturday in the Guadalupe/Delaware Mountains. As a result, a High Wind Warning is in effect through Saturday evening.
  • Elevated to near critical fire weather conditions expected today and Saturday, especially south and west of the Trans Pecos.
  • Another cold front is expected to move into the region Saturday evening, dropping temperatures back to below normal.
  • Brief warm-up early next week, followed by a strong cold front Tuesday evening providing much colder temperatures through the rest of next week.
Area forecast discussion, Feb 14, 11:26 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1126 AM CST Fri Feb 14 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1123 AM CST Fri Feb 14 2025

- High winds are expected today and Saturday in the
  Guadalupe/Delaware Mountains. As a result, a High Wind Warning
  is in effect through Saturday evening.

- Elevated to near critical fire weather conditions expected today
  and Saturday, especially south and west of the Trans Pecos.

- Another cold front is expected to move into the region Saturday
  evening, dropping temperatures back to below normal.

- Brief warm-up early next week, followed by a strong cold front
  Tuesday evening providing much colder temperatures through the
  rest of next week.

&&

.SHORT TERM...
(Today through Saturday afternoon)
Issued at 320 AM CST Fri Feb 14 2025

The start of a whiplash pattern change begins today as an upper
level low approaches from the west. Winds shift to the west and
southwest and begin to increase today, particularly in the
mountains. For this, have kept the High Wind Warning that was
inherited for the Guadalupe and Delaware Mountains. The increase
in winds and a shift to a favorable downsloping direction will
bring temperatures above normal this afternoon with areas west of
the Pecos River reaching into the 70s. To the east, near normal
temperatures hold in the 60s. Even with this disturbance rolling
by, precipitation chances remain low(~10%) and confined to the
northwestern portion of the CWA.

Outside of the higher terrain, winds decrease somewhat Friday
night for the Plains. As the low moves across just north of our
area on Saturday, winds pick up areawide and the addition of Wind
Advisories may be needed for at least the adjacent foothills.
Blowing dust will once again be an issue, especially west of the
Pecos River where conditions have been drier compared to east of
the Pecos. Temperatures end up around normal in the low to mid 60s
for most on Saturday as a dry cold front moves across the area
from west to east during the afternoon. Winds begin to decrease
Saturday evening.

-Stickney

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 320 AM CST Fri Feb 14 2025

The passage of the low pushes another cold front into the area
Saturday night. Lows drop back down into the 20s and 30s while
clear skies Sunday help temps rebound back into the 50s. Westerly
upper flow develops Monday helping to push warmer air east into
the plains adjacent to our higher elevations sending temperatures
back up to near normal with a pleasant afternoon with highs in the
60s and 70s.

The long departed low is not through with us however as it moves
into Hudson Bay and develops a westward oriented trough. Known as
a "McFarland Signature" this setup usually causes an outbreak of
Arctic air south out of Canada and this indeed seems to be what is
expected on Tuesday as models are showing a very strong front
arriving Tuesday morning and quickly pushing south throughout the
day. Highs north of I-10 will likely occur in the morning ahead of
the front with temps dropping steadily after frontal passage.
South of I-10 will be warmer as the front doesn't reach there
until later in the afternoon or early evening. Ensemble guidance
is showing a slight chance for wintry precipitation Tuesday night
but only a weak upper trough transits the area Tuesday night so
these PoPs will either disappear in later runs, or possibly
materialize in the form of light drizzle. Little if any
accumulations should be expected especially if dewpoints are very
low.

Lows in the teens and twenties are expected Wednesday and Thursday
providing what may be our last experience with such cold
temperatures this season. Highs Wednesday hold in the 30s and 40s
for most, increasing to the 40s and 50s on Thursday as the surface
high pressure begins modifying and moving to the east.

Hennig

&&

.AVIATION...
(18Z TAFS)
Issued at 1123 AM CST Fri Feb 14 2025

VFR conditions at all sites through 18Z tomorrow. South/southeast
winds shift westerly later tonight. Some gusts anticipated at CNM,
HOB, and MAF this afternoon. By the end of the period tomorrow,
gusty westerly winds will increase substantially across the area.
BLDU is expected to accompany these winds tomorrow afternoon as
well. These items will be reflected in future TAFs.

&&

.FIRE WEATHER...
Issued at 320 AM CST Fri Feb 14 2025

Today and Saturday will be the days with the greatest fire spread
threat, especially Saturday south and west of the Pecos River when
winds increase to 20 to 30 mph. The limiting factor is ERC values
still low for this time of year and minimum afternoon humidities
around or just below 15 percent. An additional concern is low fuel
loading and decent moisture return tonight so given the
uncertainty will hold off issuing a fire weather watch at this
time. A cold front Saturday evening brings a wind shift and cold,
moist air diminishing the threat. Temperatures warm back up
briefly Monday and early Tuesday before yet another cold front
arrives. This cold front will end any fire threat for the
remainder of the week as lows drop into the teens and 20s with
highs in the 40s and 50s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               65  40  66  26 /   0   0   0   0
Carlsbad                 71  44  65  32 /   0   0   0   0
Dryden                   64  40  76  39 /   0   0   0   0
Fort Stockton            78  46  68  34 /   0   0   0   0
Guadalupe Pass           65  41  56  34 /   0   0   0   0
Hobbs                    64  37  62  25 /   0   0   0   0
Marfa                    72  43  61  32 /   0   0   0   0
Midland Intl Airport     65  41  65  27 /   0   0   0   0
Odessa                   66  41  65  28 /   0   0   0   0
Wink                     71  41  67  30 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 6 PM CST /5 PM MST/ Saturday for
     Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
     Mountains.

     High Wind Watch Saturday evening for Guadalupe Mountains Above
     7000 Feet-Guadalupe and Delaware Mountains.

NM...High Wind Warning until 5 PM MST Saturday for Guadalupe
     Mountains of Eddy County.

     High Wind Watch from Saturday afternoon through Saturday evening
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...93
LONG TERM....10
AVIATION...13

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.